Format

Send to

Choose Destination
Ann Hepatol. 2016 Jan-Feb;15(1):123-6.

Acute liver failure associated with Garcinia cambogia use.

Author information

1
Transplantation Center, Mayo Clinic, Phoenix, AZ, USA.
2
Division of Transplantation Surgery, Mayo Clinic, Phoenix, AZ, USA.
3
Department of Laboratory Medicine and Pathology, Mayo Clinic, Phoenix, AZ, USA.
4
Division of Gastroenterology and Hepatology, Mayo Clinic, Phoenix, AZ, USA.

Abstract

Millions of Americans regularly use herbal supplements, but many are unaware of the potential hidden dangers. Numerous supplements have been associated with hepatotoxicity and, indeed dietary/herbal supplements represent an increasingly common source of acute liver injury. We report a case of acute liver failure requiring liver transplantation associated with the use of Garcinia cambogia, a supplement widely promoted for weight loss. When patients present with acute hepatitis or liver failure from an unknown etiology, a careful history of supplement use should be performed.

PMID:
26626648
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center